Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 30, NWS Des Moines, IA

August 16, 2015Palo Alto County, Pocahontas County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 16, 2015, 9:57 PM CDT for Palo Alto County, Pocahontas County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2015, 9:57 PM CDT (02:57 UTC)
Expired
Aug 17, 2015, 4:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Palo Alto County, IA, Pocahontas County, IA

The radar

The Des Moines radar (KDMX), 157 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 10:33 PM CDTHEAVY RAIN 4.482 N Plover, IARAINFALL SINCE 6PM FROM CITIZEN WEATHER STATION.
Aug 16, 10:35 PM CDTHEAVY RAIN 3.4Mallard, IARAINFALL SINCE 6PM. CITIZEN WEATHER STATION.
Aug 16, 10:35 PM CDTHEAVY RAIN 3.59West Bend, IARAINFALL SINCE 6PM. CITIZEN WEATHER STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

113 
WGUS53 KDMX 170257
FFWDMX
IAC147-151-170900-
/O.NEW.KDMX.FF.W.0030.150817T0257Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT SUN AUG 16 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN PALO ALTO COUNTY IN NORTHWESTERN IOWA...
  NORTHERN POCAHONTAS COUNTY IN NORTHWESTERN IOWA...

* UNTIL 400 AM CDT MONDAY
    
* AT 954 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  A THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. MORE 
  THAN THREE INCHES OF RAIN HAVE ALREADY FALLEN OVER PORTIONS OF 
  NORTHERN POCAHONTAS AND TWO TO THREE INCHES OF RAIN OVER WESTERN 
  PALO ALTO COUNTY...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE OVER 
  SOUTHERN PALO ALTO COUNTY. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAURENS...RUSH LAKE...SILVER LAKE...WEST BEND...ROLFE...MALLARD...
  AYRSHIRE...HAVELOCK...PLOVER...CURLEW AND RODMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4305 9444 4280 9444 4286 9491 4311 9491

$$

REV
2 follow-up statements
602 
WGUS73 KDMX 170446
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT SUN AUG 16 2015

IAC147-151-170900-
/O.CON.KDMX.FF.W.0030.000000T0000Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
1146 PM CDT SUN AUG 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
FOR SOUTHERN PALO ALTO AND NORTHERN POCAHONTAS COUNTIES...

AT 1143 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCED HEAVY RAIN OVER THE WARNED AREA THIS EVENING 
WITH FIVE TO SIX INCHES ALONG THE CENTRAL AND EASTERN POCAHONTAS AND 
PALO ALTO COUNTY BORDER. A CITIZEN WEATHER STATION JUST NORTH OF 
PLOVER REPORTED 5.04 INCHES OF RAINFALL SINCE 600 PM. FLASH FLOODING 
IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAURENS...RUSH LAKE...SILVER LAKE...WEST BEND...ROLFE...MALLARD... 
AYRSHIRE...HAVELOCK...PLOVER...CURLEW AND RODMAN. BEAVER 
CREEK...PRAIRIE CREEK AND OTHER IMMEDIATE TRIBUTARIES OF THE WEST 
FORK DES MOINES RIVER MAY ALSO BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4305 9444 4280 9444 4286 9491 4311 9491

$$

SMALL
807 
WGUS73 KDMX 170857
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CDT MON AUG 17 2015

IAC147-151-170903-
/O.EXP.KDMX.FF.W.0030.000000T0000Z-150817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO ALTO IA-POCAHONTAS IA-
357 AM CDT MON AUG 17 2015

...THE FLASH FLOOD WARNING FOR SOUTHERN PALO ALTO AND NORTHERN
POCAHONTAS COUNTIES WILL EXPIRE AT 400 AM CDT...

ALTHOUGH LIGHT TO MODERATE RAIN HAS PERSISTED OVERNIGHT...THE HEAVY 
RAINS OF LAST EVENING HAVE SUBSIDED.  THEREFORE...THE THREAT OF 
FLASH FLOODING HAS ENDED AND THE WARNING WILL BE ALLOWED TO EXPIRE.  
LIGHT TO MODERATE RAINS WILL PERSIST FOR A FEW MORE HOURS WITH UP TO 
ONE HALF INCH OF ADDITIONAL RAINFALL.

LAT...LON 4305 9444 4280 9444 4286 9491 4311 9491

$$

COGIL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:33 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 16, 9:33 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT SUN AUG 16 2015

.UPDATE...
ISSUED AT 928 PM CDT SUN AUG 16 2015

CONCERN THIS EVENING REMAINS FLASH FLOOD POTENTIAL. RADAR
ESTIMATES AND OBSERVATIONS INDICATE PORTIONS OF ABOUT FOUR NW/N
CENTRAL COUNTIES HAVE SEEN TWO TO THREE INCHES OF RAINFALL
ALREADY. PWATS AND WARM CLOUD DEPTHS ARE ALL QUITE FAVORABLE FOR
VERY EFFICIENT RAINS BUT WEAKENING INSTABILITY WITH LOSS OF
HEATING WILL MAKE IT DIFFICULT TO REALIZE THESE CONDITIONS ON A
WIDESPREAD BASIS. WITH ONE HOUR FLASH FLOOD GUIDANCE PUSHING 2.50
INCHES...MOST LOCATIONS CAN TAKE ONE EVENT WITH 2-3 EVENTS NEEDED
TO GET TO FLASH FLOOD CRITERIA. RAP 305K ISENT MOISTURE
CONVERGENCE SUGGESTS RECENT POST FRONTAL CONVECTIVE DEVELOPMENT
OVER NW IA WILL CONTINUE THROUGH MIDNIGHT...BUT HAVE OPTED FOR
TARGETED SPS ISSUANCES RATHER THAN MORE WIDESPREAD FLASH FLOOD
WATCH FOR REASONS ALSO NOTED IN SHORT TERM SECTIONS BELOW.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 329 PM CDT SUN AUG 16 2015

SFC COLD FRONT IS SINKING SLOWLY THROUGH SOUTHEAST SOUTH DAKOTA AND
SOUTHWEST MINNESOTA THIS AFTERNOON. A WEAK UPPER RIDGE REMAINS
STRETCHED THROUGH CENTRAL IOWA AND IS SEPARATING THE MUCH DRIER AIR
TO THE SOUTHEAST FROM THE DEEPER MOISTURE TO THE WEST AND NORTHWEST
OF THE SYSTEM. THE RIDGE WILL SHIFT SOUTHEAST AND WEAKEN FURTHER
OVERNIGHT ALLOWING THE SFC BOUNDARY TO ENTER NORTHERN IOWA. THE
OVERALL FORCING AND INSTABILITY OVERNIGHT IS LIMITED AND DESPITE A
RELATIVELY WEAK LOW LEVEL JET...THE MOISTURE TRANSPORT LIFTING INTO
THE BOUNDARY IS GOOD AND WILL HELP PUSH PWATS TO NEAR 2 INCHES OVER
NORTHERN IOWA. WARM CLOUD DEPTHS AROUND 13 KFT ARE SUPPORTIVE OF AN
EFFICIENT RAIN PRODUCING ENVIRONMENT AND MEAN STORM MOTIONS ARE
CLOSE TO PARALLEL TO THE SFC BOUNDARY LEADING TO THE POTENTIAL FOR
TRAINING STORMS.

GIVEN ALL OF THE ABOVE...DO EXPECT SOME AREAS WITH HEAVY RAINFALL
POSSIBLY EXCEEDING 3 INCHES. PLANNING TO HOLD OFF ON A FLASH FLOOD
WATCH AT THIS TIME FOR A VARIETY OF REASONS. MUCH OF NORTHERN IOWA
NORTH OF HIGHWAY 20 HAVE HAD ONE HALF INCH OR LESS OF PRECIPITATION
FOR AUGUST. THE CROPS ARE NEARING FULL MATURATION AND LIMIT RUNOFF
RATES AND THE AREA WITH THE GREATEST THREAT FOR HEAVY RAIN OVER THE
FAR NORTHWEST ARE CLIMATOLOGICALLY DIFFICULT TO FLASH FLOOD DUE TO
THE LANDSCAPE. WILL MENTION LOCALIZED FLASH FLOODING POSSIBLE IN THE
HWO. SHOULD THE THREAT FOR HIGHER QPF ARISE...THEN HEADLINES MAY BE
REQUIRED. THE SEVERE WEATHER THREAT IS LOW...GIVEN THE DEEPER WARM
CLOUD DEPTHS AND SATURATED PROFILES...THE HAIL THREAT WILL BE LOW
LEAVING AN ISOLATED DAMAGING WIND GUST AS THE PRIMARY SEVERE THREAT.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 329 PM CDT SUN AUG 16 2015

CURRENTLY HAVE AN AREA OF LOW PRESSURE CENTERED ACROSS SRN MANITOBA
AND SASKATCHEWAN...THIS WILL PUSH INTO SOUTHERN ONTARIO SUNDAY
EVENING WITH THE ASSOCIATED COLD FRONT TO PUSH INTO NORTHWESTERN
IOWA AND THE NORTHWESTERN CWA BY LATE SUNDAY. THE FRONTAL BOUNDARY
WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE CWA...STALLING OUT ACROSS
THE AREA BY LATER MONDAY INTO TUESDAY. THIS WILL ALLOW FOR AN
EXTENDED PERIOD OF RAIN CHANCES BEGINNING MAINLY LATE SUNDAY
AFTERNOON NORTHWEST AND SPREADING ACROSS THE CWA SUNDAY NIGHT INTO
MONDAY. THETA-E ADVECTION BETTER ACROSS THE NORTH INTO THE
EVENING...WITH MOISTURE CONVERGENCE INCREASING ALONG THE FRONT INTO
THE LATE NIGHT HOURS. WITH THE GRADUAL MOVEMENT IN THE FRONT...AND
MID LEVEL FLOW PARALLEL TO THE BOUNDARY...TRAINING OF STORMS IS
POSSIBLE. PWATS ALSO HIGH IN THE 1.9 TO 2 INCH RANGE...FURTHERING
HEAVY RAIN CHANCES. HOWEVER THIS AREA HAS BEEN DRIER AND FFG IS
HOVERING AROUND 3 INCHES OR JUST BELOW FOR 3 HOURS...THEREFORE THE
FLASH FLOOD THREAT IS MINIMIZED SOME.

AN UPPER LEVEL TROUGH WILL DIG INTO THE WESTERN US WITH A WEST TO
SOUTHWEST FLOW PATTERN SETTING UP TOWARD MID WEEK. A STRONGER AREA
OF LOW PRESSURE IS EXPECTED TO LIFT OUT OF THE SOUTHERN HIGH PLAINS
THROUGH IOWA  AND INTO THE GREAT LAKES TUESDAY INTO WEDNESDAY. THIS
SYSTEM WILL EJECT ENERGY INTERACTING WITH THE LINGERING BOUNDARY
BRINGING THE NEXT WIDESPREAD CHANCES FOR PRECIPITATION TO MUCH OF
THE STATE. SHEAR PARAMETERS ALSO INCREASE WITH THE APPROACHING AREA
OF LOW PRESSURE ALLOWING FOR SEVERE WEATHER CHANCES AS WELL. WRAP-
AROUND PRECIP POSSIBLE INTO WEDNESDAY/WEDNESDAY NIGHT WITH HIGH
PRESSURE TO BUILD INTO THE AREA BY THURSDAY/FRIDAY. THIS SHOULD
ALLOW THE AREA TO DRY OUT BY THE END OF THE WEEK BEFORE PRECIP
CHANCES RETURN FOR THE WEEKEND WITH ANOTHER UPPER LEVEL TROUGH
PUSHING EAST FROM THE ROCKIES AND THROUGH THE NORTHERN PLAINS.
MODELS IN DISAGREEMENT OVER HOW FAR NORTH THIS SYSTEM WILL
TRACK...WITH THE EC MORE BULLISH KEEPING IT FURTHER SOUTH WHICH
WOULD BE MORE OF AN IMPACT TO THE CWA VERSUS THE GFS WHICH KEEPS THE
MAIN TROUGH ACROSS SOUTHERN CANADA.

TEMPERATURES EXPECTED TO BE HOT AND HUMID SUNDAY AS DEWPOINTS
INCREASE AHEAD OF THE COLD FRONT AND H85 TEMPS PUSH INTO THE LOW 20S
CELSIUS IN SOUTHERLY TO SOUTHWESTERLY FLOW. TEMPS TO DROP INTO THE
MID TEENS CELSIUS AS THE FRONT SAGS SOUTH...WITH COOLER TEMPS FOR
MUCH OF THE WEEK. TEMPS EXPECTED TO RETURN TO THE 80S AS SOUTHERLY
FLOW WARMS THINGS BACK UP AGAIN FRIDAY INTO SATURDAY AHEAD OF THE
UPPER LEVEL TROUGH.

&&

.AVIATION...17/00Z
ISSUED AT 714 PM CDT SUN AUG 16 2015

PRIMARY CONCERN THROUGH THE PERIOD WILL BE CONVECTIVE TRENDS AND
ASSOCIATED CATEGORY DEGRADATIONS...FOLLOWED BY POTENTIAL STRATUS
LATE IN THE PERIOD. HAVE PLAYED THUNDER AND CATEGORY RESTRICTIONS
SOMEWHAT CONSERVATIVE DEPENDING ON NEAR TERM TRENDS WITH A FAIRLY
WIDE VARIABILITY DEPENDING ON STORMS. WILL LEAVE BROADER VICINITY
WORDING UNTIL CONFIDENCE INCREASES ON THE ORDER OF HOURS WITH
PRECIP POTENTIAL RIGHT ON INTO MON. MODELS SUGGEST LOWERING CIGS
WITH SAGGING FRONT AND OUTFLOW BOUNDARIES...ALONG WITH PROLONGED
PERIOD OF SCATTERED PRECIP.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SMALL
SHORT TERM...DONAVON
LONG TERM...BEERENDS
AVIATION...SMALL
Hazardous weather outlook, Aug 16, 3:53 PM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT SUN AUG 16 2015

IAZ004>007-015>017-023-024-171030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-
353 PM CDT SUN AUG 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO SPREAD INTO THE AREA TONIGHT. GUSTY
WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE SEVERE
WEATHER POTENTIAL IS LOW. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH
THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE INTO MONDAY THROUGH TUESDAY NIGHT
AND AGAIN FRIDAY NIGHT INTO SATURDAY. THERE WILL BE A THREAT OF
SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TUESDAY INTO
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY INTO TUESDAY NIGHT.

IAZ025>028-033>039-044>050-057>062-070>075-081>086-092>097-171030-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
353 PM CDT SUN AUG 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT MAINLY NORTH OF
INTERSTATE 80. THE THREAT OF SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES CONTINUE MONDAY INTO EARLY WEDNESDAY AND
AGAIN FRIDAY NIGHT INTO SATURDAY. THERE IS A THREAT OF SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL MAINLY TUESDAY INTO TUESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND TUESDAY NIGHT.

MJB

In the hours before

Special weather statement, Aug 16, 6:51 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT SUN AUG 16 2015

IAZ004>007-015>017-023-024-033-034-044-170200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT...
KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS...
ROLFE...FONDA...GILMORE CITY...HUMBOLDT...SAC CITY...LAKE VIEW...
ODEBOLT...WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON...
LAKE CITY...POMEROY...DENISON
651 PM CDT SUN AUG 16 2015

...THUNDERSTORMS WITH HEAVY RAINS OVER NORTHWEST THIRD OF IOWA...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHERN AND WESTERN IOWA ALONG AND WEST OF A DENISON TO MASON
CITY LINE INTO THE EARLY EVENING HOURS. LOCALLY HEAVY RAINS WILL
BE THE PRIMARY THREAT WITH THESE STORMS. RAINFALL ACCUMULATIONS
MAY BE AS HIGH AS ONE TO TWO INCHES IN ONE HOUR RESULTING IN
PONDING WATER ON ROADS...AND FULL DITCHES WITH RISES IN SMALL
CREEKS AND STREAMS. LOW VISIBILITIES MAY ALSO CONTRIBUTE TO
DIFFICULT DRIVING CONDITIONS.

SMALL
Special weather statement, Aug 16, 9:01 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT SUN AUG 16 2015

IAZ005-015-023-024-170400-
KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-
INCLUDING THE CITIES OF...ALGONA...EMMETSBURG...POCAHONTAS...
LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT
901 PM CDT SUN AUG 16 2015

...HEAVY RAINS ARE EXPECTED TO CONTINUE THROUGH THE LATE EVENING
OVER PORTIONS OF NORTHWEST AND NORTH CENTRAL IOWA...

NATIONAL WEATHER SERVICE DOPPLER RADAR PRECIPITATION ESTIMATES
SHOW TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS
OF PALO ALTO...KOSSUTH...POCAHONTAS AND HUMBOLDT COUNTIES WITH
ADDITIONAL LOCALLY HEAVY RAINS ANTICIPATED THROUGH THE LATE
EVENING HOURS. ADDITIONAL RAINS OF ONE TO TWO INCHES IN ONE HOUR
MAY OCCUR THROUGH 1100 PM IN THESE AREAS AS THUNDERSTORMS CONTINUE
TO DEVELOP OVER NORTHWEST IOWA AND MOVE EAST.

EXPECT SIGNIFICANT PONDING WATER ON RURAL AND URBAN ROADS...LOW
VISIBILITIES PRODUCING DIFFICULT TRAVEL. FULL DITCHES WITH RISES
IN SMALL STREAMS AND CREEKS MAY OCCUR AS WELL.

SMALL
Local storm report, Aug 16, 9:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SUN AUG 16 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       2 N PLOVER              42.91N 94.62W
08/16/2015  M3.50 INCH       POCAHONTAS         IA   MESONET

            RAINFALL SINCE 6PM FROM CITIZEN WEATHER
            STATION.

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 10:26 AM CDTAreal Flood WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas24 hr
Aug 17, 4:03 PM CDTSpecial Weather StatementDMXWapello57 min

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.